MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403940
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medwatch number is mw5094766.(b)(4).The returned flexiva 1000 laser fiber was analyzed, and a visual evaluation noted that the fiber tip was detached.The fiber measured approximately 281.3 cm from the top of the connector to the broken tip.The exposed glass portion of the tip measured approximately 0.5 mm and appeared fractured.Examination under magnification confirmed that the pattern on the tip was consistent with a fracture.The remainder of the tip was not returned.No other issues with the device were noted.The reported event of fiber failed, was confirmed as fiber tip detached.The analysis of returned device found that the fiber tip was fractured, likely as a result of handling of the device as it was used and interacted with the scope.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
This report pertains to the second of two devices that were used in the same procedure.Refer to manufacturer report number mfr.Report # 3005099803-2020-02835 for the first flexiva 1000 laser fiber and mfr.Report # 3005099803-2020-03056 for the second flexiva 1000 laser fiber.A flexiva 1000 laser fiber was returned to boston scientific corporation.This product was returned to the manufacturer without any report of performance issues or adverse patient effects.The returned device was analyzed and the tip was detached.It was confirmed on july 21, 2020 that this was device was used in a procedure on (b)(6) 2020.The flexiva 1000 laser fiber was used in a ureteroscopy with laser lithotripsy procedure in the ureter performed on (b)(6) 2020.Reportedly, the laser unit used was a lumenis 20 watt laser console.According to the complainant, during the procedure, the laser fiber broke.A second of the same device was opened and failed.The procedure was completed with a third flexiva 1000 laser fiber.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of tip detached.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10346120
Report Number3005099803-2020-03056
Device Sequence Number3293962
Product Code GEX
UDI-Device Identifier08714729808121
UDI-Public08714729808121
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2023
Device Model NumberM0068403940
Device Catalogue Number840-394
Device Lot Number0000009303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2020
Initial Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1